Alert archive / Mississippi / Special Weather Statements in 2023
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 10, 2023, 7:12 PM CDT for Kemper County, Lowndes County, Noxubee County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 10, 2023, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 40
Counties Kemper County, MS, Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WWUS84 KJAN 110012
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
712 PM CDT Sat Jun 10 2023
MSZ031-038-039-046-110100-
Kemper MS-Lowndes MS-Noxubee MS-Winston MS-
712 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of Noxubee, Kemper,
southeastern Winston and Lowndes Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muldrow to near Damascus. Movement was
east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Blackwater around 730 PM CDT.
De Kalb around 735 PM CDT.
Scooba, Porterville and Electric Mills around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Mississippi.
&&
LAT...LON 3258 8839 3258 8891 3293 8892 3297 8883
3329 8881 3329 8867 3350 8867 3352 8828
TIME...MOT...LOC 0012Z 260DEG 42KT 3355 8880 3269 8892
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
86What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:27 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 10, 6:27 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 627 PM CDT Sat Jun 10 2023 ...New AVIATION... .DISCUSSION... Issued at 444 PM CDT Sat Jun 10 2023 Tonight through tomorrow: The short wave will continue to move across the area this evening, and the thunderstorm activity should begin to diminish during the mid/late evening hours, as it moves east overnight. Expect a break in the thunderstorms activity Sunday morning into the afternoon hours, but another short wave and associated cold front will move into the northern portions of the area by mid/late afternoon. Showers and thunderstorms will be ongoing as they move into the area once again Sunday afternoon. A limited risk is already being advertised in the HWO/Graphicasts for this afternoon through this evening, with the main risk being damaging wind gusts and hail to the size of quarters. Lows tonight will fall into the upper 60s, with highs on Sunday mostly in the low 90s. /15/ Sunday night through Monday: A frontal boundary will push into southern portions of the forecast area and provide a focus for potentially severe storms there as daytime heating leads to storm redevelopment Mon afternoon. Tuesday through Friday night: An active and increasingly hot weather pattern is expected as anomalously strong westerlies compete with a building subtropical ridge extending from southern TX into the northwestern Gulf of Mexico. Given the strength of these features, there is increasing concern that multiple convective systems could develop and train across northern portions of the forecast area, especially in the Tue-Wed time frame, resulting in heavy rainfall in addition to strong/severe storms. Will potentially need HWO graphics for this scenario as we get closer. Otherwise, there is fairly high confidence that dangerous heat stress will be developing late this week and have increased the threat level to elevated in the HWO. /EC/ && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Sat Jun 10 2023 Showers and thunderstorms are moving across the area this evening and this will continue over the next few hours. Mostly VFR conditions prevail, but brief MVFR/IFR conditions are occuring as the storms move across TAF sites. Expect the storms to dissipate during the mid evening hours, with most sites remaining VFR through the end of the period. MVFR conditions are possible at HBG/PIB from 09-14Z with some low cloud development during this period./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 67 90 70 88 / 80 30 70 20 Meridian 68 90 70 89 / 60 30 70 30 Vicksburg 69 92 70 88 / 50 40 60 20 Hattiesburg 69 92 72 93 / 50 30 30 40 Natchez 67 91 71 90 / 60 40 40 40 Greenville 69 90 67 83 / 40 40 60 10 Greenwood 68 90 67 83 / 60 50 70 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /15
Hazardous weather outlook, Jun 10, 5:30 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 530 PM CDT Sat Jun 10 2023 ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>043-047>049-112230- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional severe storms will be possible Monday across southern portions of the area. Heat stress will be on the increase during the mid to late week. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. MSZ019-025>028-036-037-044-045-050>052-112230- Sunflower-Leflore-Grenada-Carroll-Montgomery-Holmes-Attala-Leake- Neshoba-Scott-Newton-Lauderdale- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional severe storms will be possible Monday across southern portions of the area. Heat stress will be on the increase during the mid to late week. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. MSZ018-112230- Bolivar- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Widespread hazardous weather is not expected. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. MSZ029>033-038-039-046-112230- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Kemper- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Widespread hazardous weather is not expected. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. LAZ023>026-MSZ053-054-059>062-112230- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson- Adams-Franklin MS-Lincoln- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional severe storms will be possible Monday across southern portions of the area. Heat stress will be on the increase during the mid to late week. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. MSZ055>058-063>066-072>074-112230- Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 530 PM CDT Sat Jun 10 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight and Sunday A few severe storms with damaging wind gusts and hail will be possible especially during the late afternoon to early evening hours. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Additional severe storms will be possible Monday across southern portions of the area. Heat stress will be on the increase during the mid to late week. (https://www.weather.gov/images/jan/graphicast/3.png) (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday. && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 10, 6:24 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
624 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Tstm Wnd Dmg 2 SSE Tougaloo 32.37N 90.15W
06/10/2023 Hinds MS Public
Large tree on a home near Canton Mart Rd.
&&
SWSpecial weather statement, Jun 10, 6:37 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
637 PM CDT Sat Jun 10 2023
MSZ046-050>052-057-058-066-110030-
Kemper MS-Scott MS-Lauderdale MS-Newton MS-Jones MS-Clarke MS-
Jasper MS-
637 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of Jasper, Newton,
southern Kemper, Clarke, eastern Scott, eastern Jones and Lauderdale
Counties through 730 PM CDT...
At 637 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickory to near Ovett. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hickory around 640 PM CDT.
Chunky around 645 PM CDT.
Meehan around 650 PM CDT.
Duffee around 655 PM CDT.
Meridian, Collinsville, Nellieburg and Suqualena around 700 PM
CDT.
Martin around 705 PM CDT.
Marion around 710 PM CDT.
Prismatic around 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, southeastern and east central Mississippi.
&&
LAT...LON 3190 8847 3185 8864 3182 8894 3143 8894
3144 8914 3171 8911 3213 8921 3223 8936
3258 8940 3260 8839
TIME...MOT...LOC 2337Z 225DEG 36KT 3228 8901 3151 8897
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Local storm report, Jun 10, 6:46 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
646 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Tstm Wnd Dmg 1 ESE Oak Bowery 31.92N 89.06W
06/10/2023 Jasper MS Fire Dept/Rescue
Several trees were reported down along with
possible damage to a home in the 3000 block
of Highway 528.
&&
ECSpecial weather statement, Jun 10, 6:50 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
650 PM CDT Sat Jun 10 2023
MSZ072-073-110015-
Lamar MS-Marion MS-
650 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of southern Marion and
southwestern Lamar Counties through 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dexter to near Baxterville. Movement was
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baxterville, Sandy Hook, Pickwick and Pine Burr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southeastern Mississippi.
&&
LAT...LON 3100 8950 3101 8950 3101 8955 3100 8955
3100 8983 3107 8984 3107 8992 3113 8994
3114 9001 3116 9001 3123 8949 3100 8946
TIME...MOT...LOC 2350Z 260DEG 8KT 3109 8992 3115 8957
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Jun 10, 6:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
653 PM CDT Sat Jun 10 2023
MSZ062-063-110045-
Lawrence MS-Lincoln MS-
653 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of eastern Lincoln and
southwestern Lawrence Counties through 745 PM CDT...
At 653 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sontag to near Summit. Movement was east
at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Ruth around 710 PM CDT.
Jayess around 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Mississippi.
&&
LAT...LON 3135 9011 3135 9059 3169 9048 3149 9015
3136 9004 3134 9004 3133 9008
TIME...MOT...LOC 2353Z 286DEG 27KT 3166 9031 3134 9046
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 10, 7:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
712 PM CDT Sat Jun 10 2023
MSZ031-038-039-046-110100-
Kemper MS-Lowndes MS-Noxubee MS-Winston MS-
712 PM CDT Sat Jun 10 2023
...Strong thunderstorms will impact portions of Noxubee, Kemper,
southeastern Winston and Lowndes Counties through 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muldrow to near Damascus. Movement was
east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Blackwater around 730 PM CDT.
De Kalb around 735 PM CDT.
Scooba, Porterville and Electric Mills around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Mississippi.
&&
LAT...LON 3258 8839 3258 8891 3293 8892 3297 8883
3329 8881 3329 8867 3350 8867 3352 8828
TIME...MOT...LOC 0012Z 260DEG 42KT 3355 8880 3269 8892
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 56 min |
| Jun 10, 7:43 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Jun 11, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 53 min |
Nearby
Special Weather Statements in Mississippi, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.